annkd

Nausea Is Making Me Nauseous!

14 posts in this topic

I'm not sure what's going on but my "once in a while nausea" is now everyday/all day. I've recently had an endoscopy and barrium swallow. Both tests were normal. I wonder if my body is starting to rebel against all my meds (15 of them). I've been on them for several years. I feel overly fatigued (and yes, I am on Plaquenil), my joints and muscles are also giving me more trouble than usual. I do have fibro. I tried to take my morning meds and vomitted this morning. They just felt stuck.I would love to hear if anyone has or is having this problem. Any advice? -Ann

Share this post


Link to post
Share on other sites

Ann,

I am so sorry. I stay nauseated all the time even though I am on 2 proton inhibitors, 300mg of ranitidine and the maximum number of otc antacids daily. I do know the nausea gets worse after any procedure. I don't usually vomit though. Do you drink lots of water with your pills?

Nan

Share this post


Link to post
Share on other sites

Hello Ann, nothing is worse than that awfull nausea. I get it off and on, I take a prescription med, if you would like to email me and I will give you the name of it. This med works sometimes, but not all of the time. I drink lime Gatoraide and it helps sometimes as well. I think some of my meds could be causing the problem to. The last thing I try is, good old soda crackers, the problem is, if you have a dry mouth, it's kind of tough to swallow. I hope you get relief soon, take care.

 

Jackie S.

Share this post


Link to post
Share on other sites

Hi Ann,

 

An idea would be to review all your medications with your pharmacist, to see if any of them have nausea as a side effect. Also make sure that you are taking all of them properly, as many need to be taken with food or with an entire glass of water. Most people take just a sip of water with pills and with many of them (even aspirin), that can cause many problems, including gastritis, heartburn, and internal bleeding.

 

Plaquenil can cause nausea. A way to get around it is to take it at bedtime, and then you sleep right on through the nausea part of it all.

 

Also take each pill individually (not a handful at once), and use a pill cutter to cut them down to size. Make sure it is okay to take the meds together, too. For example, I have to take my thyroid pill one hour before any other food or medication, on an empty stomach, and four hours before any calcium (or dairy).

 

You may find it helpful to break down the meds into four or more times per day. I use a pillkeeper to keep them straight.

 

Also, be sure to check with your doctor about this. Sometimes we assume it is the pills whereas it could be other things, like a virus or g.i. problem or even pregnancy.

 

Good luck to you, and I hope you feel better soon!


Warm Hugs,

 

Shelley Ensz

Founder and President

International Scleroderma Network (ISN)

Hotline and Donations: 1-800-564-7099

 

The most important thing in the world to know about scleroderma is sclero.org.

Share this post


Link to post
Share on other sites

Thank you for your replies. I will talk to my pharmacist and primary care doctor. It seems strange that they (the meds) would now, after all this time, be the cause but it is something I need to check out. Shelly, I will try taking the plaquenil at night. I take nexium twice a day. I am having my gallbladder removed on 8/20 and I have had two different opinions as to whether the nausea could be a result of my gallbladder pain. I need to do more research on this. The nausea has been going for so long but certainly not at this level. Thanks again for your help. Hugs, Ann

Share this post


Link to post
Share on other sites

Hi Ann, Jackie again. I found that interresting, that you said you are having your Gall Bladder out soon. My Gastro doctor. is thinking of taking mine out as well. He has put me through so many tests and everything comes back negative. He wanted me to go on a Gluten Free diet. I tried it for a week and it didn't seem to make a differance, so I don't know. I do have nausea, acid reflux, stomach pain plus all of my other stuff going on. My Gastro doctor. told me as well that the Gall Bladder can be the cause of alot of these things, I have going on. Good luck to you.

 

Jackie S.

Share this post


Link to post
Share on other sites

Hi there Anne,

I was wondering if you had seen the doctor yet about your gall bladder and what he thinks about your nausea. I know that when my mothers gall bladder is acting up she can't hold down a glass of water. To remove the gall bladder would clear up her issues....I am wondering if your doctor feels the same.

 

hope you are feeling better or found something that helps!


*WestCoast*

 

********

Share this post


Link to post
Share on other sites

Hi, Ann. Just a quick note to reaffirm what the others are saying. Sounds very likely that the gall bladder is the culprit. Like you, I would hesitate to blame the meds unless you have recently added a new one, but it won't hurt to check it out. At least time is on your side as your surgery is not far away. I hope it does the trick for you. Please let us know.


Warm wishes,

Jefa

 

Carrie Maddoux

(Retired)ISN Sclero Forums Support Specialist

(Retired)ISN Sclero Forums UK Chat Host

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

I also take a prescription drug and I find it works really well for me. I'm nausious every morning like I was pregnant but of course I'm not! I feel most unwell with it and I can put it down to the position I lie in bed -- trust me if I slip down the pillows and I'm not in my usual position, the nausia is worse.

Try eating ginger biscuits with your early morning cuppa, believe me this works.

 

Yours in total sympathy

 

Barbs x

Share this post


Link to post
Share on other sites

Hi Erin & all - Yes, my doctor told me that nausea is a typical symptom of a gallbladder that needs to be removed. They found many polyps in my gallbladder and the pain I experience is a direct result. My right side and back are in such pain. Sleeping is a real problem. I did more checking yesterday and sure enough the nausea goes hand in hand with all of this. Who knew. I'm still switching my plaquenil to the evenings. FYI- the doctor did an ultrasound and an MRI that confirmed the diagnosis. I wish they could remove it right now!! Thanks again, all. - Ann

Share this post


Link to post
Share on other sites

Oh sweetie, I am so sorry to hear that you are going through all of that pain and discomfort because of your gall bladder. I know how you feel about just wanting it out right now! Its like one of your organs is working against you...however when you do get it out you should feel better soon after.

 

When do you think you can get the surgery? I have heard that the recovery is pretty quick these days.


*WestCoast*

 

********

Share this post


Link to post
Share on other sites

Hi Erin - my appointment for my gallbladder removal is 8/20. If all goes smoothly, they'll have me go home that evening. If I have difficulty with the anethestia(SP?), they'll keep me overnight. Hospitals want you "outta there" asap! Hugs, Ann

Share this post


Link to post
Share on other sites

Hi Ann,

 

I had my gallbladder out in May 2005. Yes, the pain is terrible! My gallbladder pain and symptoms mimicked heart attack symptoms and when all tests on my heart came back normal I of course went for years without a diagnosis for gallstones too.

 

Then one day I had a gallbladder attack that sent me back to ER with pain that felt like when I passed kidney stones, only higher in my upper back. I remember the ER doctor saying, "I am impressed with your level of pain" I said, yea, I'll be impressed if you can make it go away!

 

An ultrasound found a ton of stones. I was lucky to be scheduled for surgery on a cancellation only 2 days later. The surgery was a piece of cake and I went home same day.

 

One thing you should know that I didn't expect is that you may not get back to "regular" bowel movements for up to 6 weeks after. My surgeon told me to eat yogurt.

 

All will go well for you. I'll be thinking of you on the 20th. Take care in the meantime - hope you have some painkillers handy!

 

Love,

Barefut


Take care,

Barefut

 

Serena Justis

ISN Blogger

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now